×

Iterative methods to solve the generalized coupled Sylvester-conjugate matrix equations for obtaining the centrally symmetric (centrally antisymmetric) matrix solutions. (English) Zbl 1442.65067

Summary: The iterative method is presented for obtaining the centrally symmetric (centrally antisymmetric) matrix pair \((X, Y)\) solutions of the generalized coupled Sylvester-conjugate matrix equations \(A_1 X + B_1 Y = D_1 \overline{X} E_1 + F_1, A_2 Y + B_2 X = D_2 \overline{Y} E_2 + F_2\). On the condition that the coupled matrix equations are consistent, we show that the solution pair \((X^*, Y^*)\) can be obtained within finite iterative steps in the absence of round-off error for any initial value given centrally symmetric (centrally antisymmetric) matrix. Moreover, by choosing appropriate initial value, we can get the least Frobenius norm solution for the new generalized coupled Sylvester-conjugate linear matrix equations. Finally, some numerical examples are given to illustrate that the proposed iterative method is quite efficient.

MSC:

65F45 Numerical methods for matrix equations
15A24 Matrix equations and identities
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Andrew, A., Eigenvectors of certain matrices, Linear Algebra and Its Applications, 7, 151-162 (1973)
[2] Bai, Z., The inverse eigenproblem of centrosymmetric matrices with a submatrix constraint and its approximation, SIAM Journal on Matrix Analysis and Applications, 26, 4, 1100-1114 (2005) · Zbl 1079.65043
[3] Baksalary, J. K.; Kala, R., The matrix equation AXB+CYD=E, Linear Algebra and Its Applications, 30, 141-147 (1980) · Zbl 0437.15005
[4] Chen, W.; Wang, X.; Zhong, T., The structure of weighting coefficient matrices of harmonic differential quadrature and its applications, Communications in Numerical Methods in Engineering, 12, 8, 455-459 (1996) · Zbl 0860.65012
[5] Ciarlet, P. G., Introduction to Numerical Linear Algebra and Optimisation (1989), Cambridge, Mass, USA: Cambridge University Press, Cambridge, Mass, USA
[6] Datta, L.; Morgera, S., Some results on matrix symmetries and a pattern recognition application, IEEE Transactions on Signal Processing, 34, 992-994 (1986)
[7] Datta, L.; Morgera, S. D., On the reducibility of centrosymmetric matrices—applications in engineering problems, Circuits, Systems, and Signal Processing, 8, 1, 71-96 (1989) · Zbl 0674.15005
[8] Delmas, J., On adaptive EVD asymptotic distribution of centre-symmetric covariance matrices, IEEE Transactions on Signal Processing, 47, 5, 1402-1406 (1999)
[9] Deng, Y.; Bai, Z.; Gao, Y., Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations, Numerical Linear Algebra with Applications, 13, 10, 801-823 (2006) · Zbl 1174.65382
[10] Konghua, G.; Hu, X. Y.; Zhang, L., A new iteration method for the matrix equation AX=B, Applied Mathematics and Computation, 187, 2, 1434-1441 (2007) · Zbl 1121.65043
[11] Dai, H., On the symmetric solutions of linear matrix equations, Linear Algebra and its Applications, 131, 1-7 (1990) · Zbl 0712.15009
[12] Karimi, S.; Toutounian, F., The block least squares method for solving nonsymmetric linear systems with multiple right-hand sides, Applied Mathematics and Computation, 177, 2, 852-862 (2006) · Zbl 1096.65040
[13] Li, J. F.; Peng, Z. Y.; Peng, J. J., The bisymmetric solution of matrix equation AX=B over a matrix inequality constraint, Mathematica Numerica Sinica, 35, 2, 137-150 (2013)
[14] Li, J. R.; White, J., Low rank solution of Lyapunov equations, SIAM Journal on Matrix Analysis and Applications, 24, 1, 260-280 (2002) · Zbl 1016.65024
[15] Li, F.; Gong, L.; Hu, X.; Zhang, L., Successive projection iterative method for solving matrix equation AX=B, Journal of Computational and Applied Mathematics, 234, 8, 2405-2410 (2010) · Zbl 1207.65044
[16] Martinsson, P. G.; Rokhlin, V.; Tygert, M., A fast algorithm for the inversion of general Toeplitz matrices, Computers & Mathematics with Applications, 50, 5-6, 741-752 (2005) · Zbl 1087.65025
[17] Moreau, J. J., Decomposition orthogonale d’un espace hilbertien selon deux cônes mutuellement polaires, Comptes Rendus de l’Académie des Sciences de Paris A, 225, 238-240 (1962)
[18] Penzl, T., A cyclic low-rank Smith method for large sparse Lyapunov equations, SIAM Journal on Scientific Computing, 21, 4, 1401-1418 (2000) · Zbl 0958.65052
[19] Peng, Z.; Wang, L.; Peng, J., The solutions of matrix equation AX=B over a matrix inequality constraint, SIAM Journal on Matrix Analysis and Applications, 33, 2, 554-568 (2012) · Zbl 1252.65084
[20] Shinozaki, N.; Sibuya, M., Consistency of a pair of matrix equations with an application, Keio Science and Technology Reports, 27, 10, 141-146 (1974)
[21] Trench, W. F., Inverse eigenproblems and associated approximation problems for matrices with generalized symmetry or skew symmetry, Linear Algebra and Its Applications, 380, 199-211 (2004) · Zbl 1087.15013
[22] Toutounian, F.; Karimi, S., Global least squares method (Gl-LSQR) for solving general linear systems with several right-hand sides, Applied Mathematics and Computation, 178, 2, 452-460 (2006) · Zbl 1093.65061
[23] Trench, W. F., Minimization problems for (R,S)-symmetric and (R,S)-skew symmetric matrices, Linear Algebra and its Applications, 389, 23-31 (2004) · Zbl 1059.15019
[24] Wang, Q.-W., Bisymmetric and centrosymmetric solutions to systems of real quaternion matrix equations, Computers & Mathematics with Applications, 49, 5-6, 641-650 (2005) · Zbl 1138.15003
[25] Wang, Q.; Sun, J.; Li, S., Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra, Linear Algebra and Its Applications, 353, 169-182 (2002) · Zbl 1004.15017
[26] Wang, Q. W.; Zhang, F., The reflexive re-nonnegative definite solution to a quaternion matrix equation, Electronic Journal of Linear Algebra, 17, 88-101 (2008)
[27] Wang, Q. W.; Chang, H. X.; Ning, Q., The common solution to six quaternion matrix equations with applications, Applied Mathematics and Computation, 198, 1, 209-226 (2008) · Zbl 1141.15016
[28] Wang, Q.; Li, C., Ranks and the least-norm of the general solution to a system of quaternion matrix equations, Linear Algebra and its Applications, 430, 5-6, 1626-1640 (2009) · Zbl 1158.15010
[29] Wang, Q.-W.; Sun, J.-H.; Li, S.-Z., Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra, Linear Algebra and Its Applications, 353, 169-182 (2002) · Zbl 1004.15017
[30] Wang, Q. W.; Zhang, H. S.; Yu, S. W., On solutions to the quaternion matrix equation AXB+CYD=E, Electronic Journal of Linear Algebra, 17, 343-358 (2008)
[31] Weaver, J. R., Centrosymmetric (cross-symmetric) matrices, their basic properties, eigenvalues, and eigenvectors, The American Mathematical Monthly, 92, 10, 711-717 (1985) · Zbl 0619.15021
[32] Zhao, L. J.; Hu, X. Y.; Zhang, L., Least squares solutions to AX=B for bisymmetric matrices under a central principal submatrix constraint and the optimal approximation, Linear Algebra and Its Applications, 428, 4, 871-880 (2008) · Zbl 1133.15016
[33] Zhou, B.; Duan, G.; Li, Z., Gradient based iterative algorithm for solving coupled matrix equations, Systems & Control Letters, 58, 5, 327-333 (2009) · Zbl 1159.93323
[34] Huang, G.; Yin, F.; Guo, K., An iterative method for the skew-symmetric solution and the optimal approximate solution of the matrix equation AXB=C, Journal of Computational and Applied Mathematics, 212, 2, 231-244 (2008) · Zbl 1146.65036
[35] Navarra, A.; Odell, P. L.; Young, D. M., A representation of the general common solution to the matrix equations A_1XB_1 = C_1 and A_2XB_2 = C_2 with applications, Computers & Mathematics with Applications, 41, 7-8, 929-935 (2001) · Zbl 0983.15016
[36] Piao, F.; Zhang, Q.; Wang, Z., The solution to matrix equation AX+XTC=B, Journal of the Franklin Institute. Engineering and Applied Mathematics, 344, 8, 1056-1062 (2007) · Zbl 1171.15015
[37] Deng, Y. B.; Bai, Z. Z.; Gao, Y. H., Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations, Numerical Linear Algebra with Applications, 13, 10, 801-823 (2006) · Zbl 1174.65382
[38] Ding, F.; Liu, P. X.; Ding, J., Iterative solutions of the generalized Sylvester matrix equations by using the hierarchical identification principle, Applied Mathematics and Computation, 197, 1, 41-50 (2008) · Zbl 1143.65035
[39] Zhou, B.; Li, Z.; Duan, G.; Wang, Y., Solutions to a family of matrix equations by using the Kronecker matrix polynomials, Applied Mathematics and Computation, 212, 2, 327-336 (2009) · Zbl 1181.15020
[40] Dehghan, M.; Hajarian, M., An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices, Applied Mathematical Modelling. Simulation and Computation for Engineering and Environmental Systems, 34, 3, 639-654 (2010) · Zbl 1185.65054
[41] Liang, K.; Liu, J., Iterative algorithms for the minimum-norm solution and the least-squares solution of the linear matrix equations A1XB1+C1XTD1=M1,A2XB2+C2XTD2=M2, Applied Mathematics and Computation, 218, 7, 3166-3175 (2011) · Zbl 1250.65059
[42] Wu, A. G.; Duan, G. R.; Fu, Y. M.; Wu, W. J., Finite iterative algorithms for the generalized Sylvester-conjugate matrix equation AX+BY=EXF+S, Computing, 89, 3-4, 147-170 (2010) · Zbl 1226.65035
[43] Wu, A.; Feng, G.; Hu, J.; Duan, G., Closed-form solutions to the nonhomogeneous Yakubovich-conjugate matrix equation, Applied Mathematics and Computation, 214, 2, 442-450 (2009) · Zbl 1176.15021
[44] Jiang, T.; Wei, M., On solutions of the matrix equations X-AXB=C and X-AX-B=C, Linear Algebra and Its Applications, 367, 225-233 (2003) · Zbl 1019.15002
[45] Wu, A.; Fu, Y.; Duan, G., On solutions of matrix equations V-AVF=BW and V-AV-F=BW, Mathematical and Computer Modelling, 47, 11-12, 1181-1197 (2008) · Zbl 1145.15302
[46] Bevis, J.-H.; Hall, F.-J.; Hartwing, R.-E., Consimilarity and the matrix equation AX − XB = C, Current Trends in Matrix Theory, 51-64 (1986), New York, NY, USA: North-Holland, New York, NY, USA
[47] Y Zhang, K.; Xu, Z., Numerical Algebra (2006), Science Press
[48] Peng, Y. X.; Hu, X. Y.; Zhang, L., An iterative method for symmetric solutions and optimal approximation solution of the system of matrix equations A1XB1=C1;A2XB2=C2, Applied Mathematics and Computation, 183, 2, 1127-1137 (2006) · Zbl 1134.65032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.